MAUDE Adverse Event Report: ASAHI KASEI MEDICAL CO., LTD. ASAHI REXEED-S SERIES DIALYZERS; DIALYZER, HIGH PERMEABILITY

ASAHI KASEI MEDICAL CO., LTD. ASAHI REXEED-S SERIES DIALYZERS; DIALYZER, HIGH PERMEABILITY
Model Number REXEED-25S
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Dyspnea (1816); No Code Available (3191)
Date of Event 08/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The used device has not been analyzed yet since the actual product has not been arrived at oita works.However, we investigated manufacturing and quality control records based on the lot number.According to the investigation, no potential for malfunction was found.The blood leakage is described in warnings of the instructions for use as "in the event of a problem during treatment, such as blood leakage or coagulation, immediately discontinue the treatment under the direction of a physician and replace rexeed-s with a new primed dialyzer".We decided to report this incident since we consider blood leak from the arterial header is an incident which might cause serious injury to the patient.
 
Event or Problem Description
On (b)(6), 2018, the patient was given the treatment with hemodialysis (hd) using rexeed-25s.At 12:15 pm, the treatment was started.The patient was very restless and had shortness of breath from the beginning of his treatment.Despite his restlessness, his catheter was running without any problem and machine was not frequently alarming.At 13:56 pm, the patient requested to get out of his bed and transfer to the dialysis chair so the nurse disconnected the patient from the dialysis system and put the system into recirculation.At 14:05 pm, the machine alarmed due to high venous pressure, the nurse pressed the reset key to restart the machine.Upon the blood pump starting, the nurse heard a crack and blood started pouring out of the top of the dialyzer.The treatment was stopped and the patient continued treatment with new primed dialyzer without incident.Patient condition was stable.

Brand Name
ASAHI REXEED-S SERIES DIALYZERS
Common Device Name
DIALYZER, HIGH PERMEABILITY
Manufacturer (Section D)
ASAHI KASEI MEDICAL CO., LTD.
1-1-2, yurakucho
chiyoda-ku
tokyo, 100-0 006
JA  100-0006
MDR Report Key7831291
Report Number8010002-2018-00180
Device Sequence Number2446893
Product Code KDI
UDI-Device Identifier04537693003927
UDI-Public(01)04537693003927(17)201015(10)UGXEXG
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K153344
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2020
Device Model NumberREXEED-25S
Device Catalogue NumberN/A
Device Lot NumberUGXEXG
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2018
Initial Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;